MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX¿; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION PERCUFLEX¿; STENT, URETERAL
Model Number M001235600
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The interventional radiologist scheduled the patient for a procedure during which he intended to remove the patient's left nephroureteral catheter and replace it with a double-j stent.The physician had successfully removed the nephroureteral catheter over a guidewire and then placed an 11 french peel-away sheath.A 10 french by 26-cm double-j stent was then advanced over the guidewire.After deployment of the stent, it promptly migrated distally with the deformed proximal retention loop "kinking" in the ureter approximately 5-7 cm from the renal pelvis.The external retention "suture" was found to be unassociated/detached from the proximal aspect of the double j stent upon applying tension to it.Extensive attempts to reposition the stent using vascular snares and multiple catheter and guidewire combinations were attempted but were unsuccessful.The stent could not be appropriately engaged at its proximal aspect.Multiple attempts were made at passage of a guidewire into the stent, without success.Therefore, a guidewire was advanced into the urinary bladder and a vascular snare was used to engage the distal aspect of the double-j stent within the urinary bladder.A second 5 french catheter was advanced into the urinary bladder in an attempt to maintain access.The distal aspect of the stent was then withdrawn through the ureter into the renal pelvis.During attempts at removing the double-j stent completely, the snare severed the double-j stent approximately midway from the skin entry site and the entry site to the renal capsule.Limited attempts were made through the existing minimal incision to dissect down onto the stent remnant for removal.The could not be successfully achieved, so the procedure was modified and completed with the stent remnant remaining inside the patient.
 
Event or Problem Description

Brand Name
PERCUFLEX¿
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key16536613
Report Number16536613
Device Sequence Number5945837
Product Code FAD
UDI-Device Identifier08714729031857
UDI-Public(01)08714729031857(17)230721(10)25746917
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
Report Date (Section F) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001235600
Device Catalogue NumberM001235600
Device Lot Number25746917
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/14/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient RaceWhite
Date Report Sent to FDA02/27/2023